Z013

 

Immune-Mediated Endocrinopathies

 

P Behary, A Moolla, K Meeran, Charing Cross Hospital, Imperial College Healthcare NHS Trust, London

 

 

Abstract: Immune checkpoint inhibitors are being increasingly used successfully for cancer treatment. However, this has led to the emergence of endocrine-related adverse events. Clinicians’ awareness of these endocrine side effects is key and a Multidisciplinary Team Approach is recommended. I am presenting 3 cases of Immune-related endocrinopathies, managed with the Oncology team at Charing Cross Hospital.

 

Case 1: A 75-year old gentleman was commenced on palliative Pembrolizumab for lung adenocarcinoma. He developed intermittent palpitations and thyroid blood tests showed thyrotoxicosis with TSH < 0.01milliunit/L, T4 36.8 and T3 10.2 pmol/L. He had no thyroid eye disease and no goitre on examination and his TSH receptor antibody was mildly positive at 0.7 unit/L (NR: <0.4). It was felt this is in keeping with Pembrolizumab-induced thyroiditis and the patient was monitored closely and symptomatically managed on beta-blockers. After 2 months, he developed overt hypothyroidism with TSH 35.66 milliunit/Land undetectable T4. He is currently on levothyroxine replacement.

 

Case 2: A 78-year old gentleman was on a course of adjuvant Pembrolizumab for melanoma. He was admitted to hospital with nausea and postural hypotension. Early morning and random cortisol levels were undetectable with associated ACTH of 15.4 ng/L. The rest of his pituitary screen was normal and a Short-Synacthen Test (SST) showed an inadequate adrenal response. We felt this was a case of Pembrolizumab-induced adrenalitis. The patient was started on a replacement dose of Prednisolone 5mg and fludrocortisone 50 mcg. He was counselled about sick day rules and given a steroid card.

 

Case 3: A 72-year-old gentleman was receiving Nivolumab and Ipilimunab for metastatic renal cell carcinoma. He presented to hospital with a collapse and diarrhoea. Early morning cortisol were low at 90 and 102 nmol/L with undetectable ACTH. The rest of his pituitary screen revealed secondary hypothyroidism and secondary hypogonadism. A SST was performed which showed an increment of over 150 nmol/L and 250 nmol/L of cortisol at 30 and 60-minute respectively. We felt this was a case of immune-related hypophysitis and the SST was misleading due to normal/intact adrenal function. The patient was started on prednisolone for colitis and maintained on a replacement dose of 5 mg. A pituitary MRI showed no pituitary lesion.